kaspkls (kaspkls) wrote in birthcontrol,

light brown period a result of Nuvaring?

Hi,

I have been on Nuvaring since October, 2008. I have been good about using it, maybe slightly inconsistent at times but always waiting until it had been in for at least 7 consecutive days before having sex. Plus, as a back up, I used vaginal contraceptive film and my partner pulled out.

Some background:
I inserted a new ring on 12/21/08 (exactly a week after removing it).
Had sex on 12/23.
Had sex on 1/1/09.
Removed ring on 1/13 (as i had my annual exam that day and didn't want to be bleeding for the appointment).
Started withdrawl bleeding/period on 1/17. It was a lighter period and short, but not ridiculously so. I put the new ring in as scheduled on 1/20

On 1/8 I started Weight Watchers and lost about 15 pounds within the first three weeks (i have a decent amount of weight to lose).  Week of 1/19 i was suffering from extreme anxiety and panic attacks, worry about losing my house, etc and was barely sleeping.  I was also taking a perscription for Phentermine.  I came down with some sort of bug on 1/30.  I was extremely tired, a bit achy and overall felt terrible, this followed up on 2/3 and 2/4 with the worst heartburn/acid reflux i'v had in my life.  It lasted almost two days.  Whenever i would tell people what was wrong with me they'd ask, 'you're not pregnant are you?"  I did not think I could be since i properly used the nuvaring and had had a period. I even visited my doctor for my illness on 2/6. He felt like i had some sort of virus and never asked me if I thought I could be pregnant.  He recommended that i discontinue the phentermine for a bit so i have not taken it since.

I started to suspect that the Nuvaring was contributing to my extreme exaustion and removed it 1 day early on 2/9.  I feel like I started to feel less tired within 8 hours of removing it (not sure if I imagined it, but it felt like it).  Then, my withdrawl bleeding/period started on 2/14, but it was not at all normal.  It was thick, stringy, really dark brown stuff--i say stuff because it didn't seem like blood at all though i guess it was. It was only there when I wiped and did not necessitate a pad or tampon.  This lasted two days, on the third day, I bled some fresh normal red blood but it was very minimal, only present when i wiped and gone in less than a day. i have never had a period like this before (i am 30 years old). 

i did not put my Nuvaring in as scheduled--decided to take a month off from it to see if the tired would go away so that i could then evaluate what type of BC to go on in the future if not just back on Nuvaring.

Yesterday, 2/21, I had some odd discharge.  Overall there was a lot of wet, slipperiness, and then I had a big clump of thick, snot-like discharge, by big I think it was nearing a tablespoon full of this.  It was like the consistencly of snot/slime pretty thick and slippery, somewhat clear with a little bit of white and a hint of yellow color.  i have a head cold right now too with yellowish-greenish snot, constanlty blowing my nose, clearing my throat.

Sorry for the detailed background, but wanted to provide anything I think could be effecting what is going on with me.  Here are my questions:

1) Could the weird brown period be a result of Nuvaring?
2) would that have been considered a period at all?
3) Does it seem possible at all I could be pregnant? The light periods, exhaustion, heartburn?  I realize i can take a test, but i am a bit terrified to--i am already a single mother and i almost feel like i am legitimizing pregancy as a possibilit if i take a test--silly and stupid I know, i just can't help it right now.  I have not had sex since 1/1/09

i would really appreciate your opinions.


 

  • Post a new comment

    Error

    Comments allowed for members only

    Anonymous comments are disabled in this journal

    default userpic

    Your reply will be screened

    Your IP address will be recorded 

  • 7 comments